Alert archive / Minnesota / Flash Flood Warnings in 2013
Flash Flood Warning 36, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Aug 22, 2013, 7:12 AM CDT for Olmsted County, Minnesota. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2013, 7:12 AM CDT (12:12 UTC)
- Expired
- Aug 22, 2013, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
County Olmsted County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 8:20 AM CDT | HEAVY RAIN 3.8 | 2 Nw Rochester, MN | NEWSPAPER REPORTER MEASURED 3.80 INCHES ON 26TH STREET NORTHWEST NEAR IBM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 0.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
726 WGUS53 KARX 221212 FFWARX MNC109-221500- /O.NEW.KARX.FF.W.0036.130822T1212Z-130822T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 712 AM CDT THU AUG 22 2013 THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL OLMSTED COUNTY IN SOUTHEAST MINNESOTA... * UNTIL 1000 AM CDT * AT 709 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 1 TO 2 INCHES OF RAIN FELL OVER THE AREA. STORM SPOTTERS AND LOCAL LAW ENFORCEMENT ARE REPORTING STREET FLOODING IN THE CITY OF ROCHESTER. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... ROCHESTER AND BYRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. && LAT...LON 4403 9238 4396 9239 4399 9268 4406 9268 $$ WETENKAMP
4 follow-up statements
222 WGUS73 KARX 221244 FFSARX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 744 AM CDT THU AUG 22 2013 MNC109-221500- /O.CON.KARX.FF.W.0036.000000T0000Z-130822T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OLMSTED MN- 744 AM CDT THU AUG 22 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL OLMSTED COUNTY UNTIL 1000 AM CDT... AT 741 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS AND STORM SPOTTERS REPORTED STREET FLOODING IN THE CITY OF ROCHESTER. RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN FELL OVER THE AREA. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ROCHESTER AND BYRON. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. DO NOT ATTEMPT TO CROSS FLOOD WATERS BY FOOT OR BY VEHICLE. && LAT...LON 4403 9238 4396 9239 4399 9268 4406 9268 $$ WETENKAMP
628 WGUS73 KARX 221308 FFSARX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 808 AM CDT THU AUG 22 2013 MNC109-221500- /O.CON.KARX.FF.W.0036.000000T0000Z-130822T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OLMSTED MN- 808 AM CDT THU AUG 22 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL OLMSTED COUNTY UNTIL 1000 AM CDT... THE HEAVIEST RAIN HAS SHIFTED OUT OF THE AREA...BUT LINGERING IMPACTS FROM 2 TO 3 INCHES OF RAIN IN PARTS OF ROCHESTER AND OLMSTED COUNTY MINNESOTA MAY STILL CAUSE TRAVEL DANGERS FOR THE NEXT HOUR. USE CAUTION WHEN TRAVELING AROUND THE CITY OF ROCHESTER. CONDITIONS SHOULD IMPROVE QUICKLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. && LAT...LON 4403 9238 4396 9239 4399 9268 4406 9268 $$ SHEA
699 WGUS73 KARX 221325 FFSARX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 825 AM CDT THU AUG 22 2013 MNC109-221500- /O.CON.KARX.FF.W.0036.000000T0000Z-130822T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OLMSTED MN- 825 AM CDT THU AUG 22 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL OLMSTED COUNTY UNTIL 1000 AM CDT... OLMSTED COUNTY EMERGENCY MANAGEMENT AND THE ROCHESTER POLICE DEPARTMENT CONTINUE TO REPORT SOME STALLED VEHICLES FROM EARLIER FLOODING AND STREET LIGHTS OUT. MOST OF THE HEAVIEST RAIN HAS ENDED SO CONDITIONS SHOULD CONTINUE TO IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXPECT IMPROVING CONDITIONS AS WATER CONTINUES TO RECEDE THIS MORNING. USE CAUTION THOUGH WHILE DRIVING AROUND OLMSTED COUNTY AND THE CITY OF ROCHESTER. && LAT...LON 4403 9238 4396 9239 4399 9268 4406 9268 $$ SHEA
688 WGUS73 KARX 221401 FFSARX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 901 AM CDT THU AUG 22 2013 MNC109-221414- /O.CAN.KARX.FF.W.0036.000000T0000Z-130822T1500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ OLMSTED MN- 901 AM CDT THU AUG 22 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL OLMSTED COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. STILL USE CAUTION WHEN DRIVING AROUND THE ROCHESTER AREA IN CASE STANDING WATER IS STILL BLOCKING ROADS. DITCHES MAY ALSO BE FULL FOR A FEW MORE HOURS. LAT...LON 4403 9238 4396 9239 4399 9268 4406 9268 $$ SHEA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 6:37 AM CDT, 35 minutes earlier.
Area forecast discussion, Aug 22, 6:37 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 637 AM CDT THU AUG 22 2013 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 348 AM CDT THU AUG 22 2013 MAIN FORECAST CONCERNS ARE ON SHOWER AND THUNDERSTORMS EARLY TODAY. FOCUS THEN TURNS TO TEMPERATURES AND PRECIPITATION CHANCES THIS WEEKEND INTO NEXT WEEK. LATEST WATER VAPOR IMAGERY SHOWED WEST/NORTHWEST FLOW ALOFT OVER THE FORECAST AREA. A SHORTWAVE TROUGH WAS NOTED OVER SOUTHWEST ONTARIO/NORTHWEST MINNESOTA AND WAS MOVING SOUTHEAST. SURFACE OBSERVATIONS SHOWED A WEAK COLD FRONT EXTENDING FROM FAR SOUTHERN WISCONSIN THROUGH NORTHERN IOWA AND WAS SLOWLY DRIFTING SOUTH. SURFACE HIGH PRESSURE WAS CENTERED OVER NORTH DAKOTA AND WAS BUILDING SOUTHEAST INTO THE UPPER MISSISSIPPI RIVER VALLEY. THE REAL PUSH OF DRIER AND SLIGHTLY COOLER AIR WILL ARRIVE LATE TODAY AS THE HIGH BUILDS IN. SHOWERS AND ISOLATED STORMS ARE EXPECTED ALONG THE FRONT THIS MORNING ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN AS AN MCS...THUNDERSTORM COMPLEX...PUSHES EAST ACROSS THESE AREAS. THE STORMS WILL BE CAPABLE OF PRODUCING WINDS GUSTS OF 35 TO 45 MPH AND BRIEF HEAVY RAINFALL IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING. THE MCS WILL FINALLY EXIT THE AREA BY EARLY THIS AFTERNOON WITH SKIES BECOMING PARTLY SUNNY. PLAN ON HIGH TEMPERATURES IN THE LOWER 80S TODAY. MOSTLY CLEAR SKIES ARE EXPECTED ACROSS THE REGION TONIGHT AS THE HIGH SLIDES OVER THE WESTERN GREAT LAKES. WILL HAVE TO KEEP A CLOSE EYE ON THE POTENTIAL FOR VALLEY FOG LATE TONIGHT INTO FRIDAY MORNING AS SURFACE WINDS BECOME LIGHT. FORECAST SOUNDING SHOW WINDS INCREASING FROM 500 THROUGH 1500 FT LATE TONIGHT. ALSO...DRIER AIR ADVECTING INTO THE AREA WOULD WORK AGAINST VALLEY FOG FORMATION. THINKING THE WINDS IN THE 500 TO 1500 FT LAYER COULD BE OVERDONE IN THE FORECAST MODELS...BUT IT MAKES SENSE GIVEN THAT THE AREA STAYS IN THE PRESSURE GRADIENT WITH THE CENTER OF THE HIGH SLIDING JUST EAST OF THE AREA. GIVEN THE UNCERTAINTIES HAVE DECIDED TO NOT INCLUDE FOG IN THE FORECAST AT THIS TIME BUT WILL PASS ALONG TO THE NEXT SHIFT FOR ADDITIONAL ASSESSMENT WITH THE NEXT SET OF MODEL RUNS. OVERNIGHT LOWS ARE EXPECTED TO RANGE FROM THE UPPER 40S OVER NORTH CENTRAL WISCONSIN TO THE UPPER 50S ACROSS NORTHEAST IOWA. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 348 AM CDT THU AUG 22 2013 THE SURFACE HIGH HOLD STRONG ACROSS THE WESTERN GREAT LAKES ON FRIDAY AS UPPER LEVEL RIDGING BUILDS OVER THE UPPER MIDWEST. PLAN ON MOSTLY SUNNY SKIES ON FRIDAY WITH HIGHS IN THE LOWER 80S. THE HIGH STARTS TO EDGE EAST FRIDAY NIGHT INTO SATURDAY AS A SHORTWAVE MOVES INTO THE THE UPPER MISSISSIPPI RIVER VALLEY LIFTING A WARM FRONT ACROSS THE AREA. STRONG 850MB MOISTURE TRANSPORT EDGES INTO AREAS WEST OF THE MISSISSIPPI RIVER SATURDAY MORNING THEN SLIDES EAST OF THE MISSISSIPPI SATURDAY AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE LEADING EDGE OF THIS MOISTURE TRANSPORT BRINGING A BAND OF SHOWER AND THUNDERSTORMS ACROSS THE AREA. THE BULK OF THIS ACTIVITY SHOULD OCCUR NORTH OF INTERSTATE 90. AN UPPER RIDGE THEN BUILDS INTO THE MIDDLE AND UPPER MISSISSIPPI RIVER VALLEY WITH WARM SOUTHERLY FLOW SETTING UP OVER THE FORECAST AREA. A VERY WARM AIRMASS SETTLES OVER THE AREA STARTING SUNDAY AND PERSISTING THROUGH MUCH OF NEXT WEEK. 850MB STANDARDIZED ANOMALIES CLIMB TO PLUS 1.5 TO 2.0 ON SUNDAY THEN INCREASE TO 2.5 BY WEDNESDAY. THIS SUGGESTS THE AREA COULD SEE NEAR OR RECORD HIGH TEMPERATURES. THERE IS SOME UNCERTAINTY REGARDING THE TIMING OF SHORTWAVES MOVING THROUGH THE RIDGE AND POSSIBLY GENERATING SOME SHOWERS AND STORMS OVER NORTHERN WISCONSIN. HOWEVER...MOST OF THE AREA SHOULD REMAIN DRY WITH THESE SYSTEMS PASSING WELL TO THE NORTH. HAVE WARMED HIGH TEMPERATES 2 TO 3 DEGREES OVER THE PREVIOUS FORECAST WHICH IS MORE IN LINE WITH THE ECMWF...WHICH HAS BEEN A BETTER PERFORMER IN THESE ANOMALOUSLY WARM SCENARIOS. PLAN ON HIGHS IN THE LOWER 90S ON SUNDAY...THEN WARMING INTO THE MID TO UPPER 90S ON WEDNESDAY. CANNOT RULE OUT SOME 100S TUESDAY INTO WEDNESDAY AS 925MB TEMPERATURES WARM TO NEAR 30C. HEAT INDICES OF 95 TO 100 ARE POSSIBLE FROM SUNDAY ALL THE WAY THROUGH WEDNESDAY. IF MODEL TRENDS CONTINUE HEAT HEADLINES MAY BE NEEDED FROM SUNDAY THROUGH WEDNESDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 637 AM CDT THU AUG 22 2013 THE MAIN FOCUS IS WITH THE SHOWERS AND THUNDERSTORMS CURRENTLY MOVING THROUGH THE REGION. A COLD FRONT HAS STALLED OUT ACROSS THE REGION AND HAS BEEN THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY THIS MORNING ACROSS SOUTHEAST MINNESOTA. THESE SHOWERS/STORMS HAVE STARTED TO TRACK TO THE EAST TOWARD LSE AND WILL BE LINGERING ACROSS THE TAF REGION THIS MORNING. VISIBILITY HAS DROPPED TO 2SM AT TIMES WITH A MIX OF LIFR TO VFR CONDITIONS NOTED ACROSS THE REGION. EXPECT THAT THESE CONDITIONS WILL PERSIST THROUGH THE MORNING BEFORE IMPROVING THIS AFTERNOON AS THE COLD FRONT BRINGS THE COOLER AND DRIER AIR ON IN FROM THE NORTH. CAN NOT RULE OUT SOME FOG OVERNIGHT IN THE RIVER VALLEY...BUT LOW LEVEL WINDS MAY BE STRONG ENOUGH TO KEEP THE FOG AWAY. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...HALBACH
Hazardous weather outlook, Aug 22, 5:24 AM CDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 524 AM CDT THU AUG 22 2013 IAZ008>011-018-019-029-030-WIZ054-055-061-231100- ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD- MITCHELL-RICHLAND-WINNESHIEK- 524 AM CDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN. .DAY ONE...TODAY INTO TONIGHT THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS MORNING ON INTO THE EARLY AFTERNOON HOURS. HEAVY RAINFALL..FREQUENT LIGHTNING AND WIND GUSTS TO 40 MPH ARE THE MAIN HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT BUILDS BACK INTO THE AREA SUNDAY AND WILL LAST THROUGH MUCH OF NEXT WEEK. HEAT INDICES IN THE 95 TO 100 DEGREE RANGE ARE FORECAST FOR THE LATE MORNING AND AFTERNOON HOURS ON THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS MORNING AND AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-053-231100- ADAMS-BUFFALO-CLARK-DODGE-FILLMORE-HOUSTON-JACKSON-JUNEAU-LA CROSSE- MONROE-MOWER-OLMSTED-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINONA- 524 AM CDT THU AUG 22 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA AND WESTERN TO CENTRAL WISCONSIN. .DAY ONE...TODAY INTO TONIGHT A FEW THUNDERSTORMS WILL BE POSSIBLE THIS MORNING IN SOUTHEAST MINNESOTA WITH BRIEF HEAVY RAIN...SMALL HAIL AND GUSTY WINDS AS POSSIBLE HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS ACROSS THE REGION SATURDAY THROUGH TUESDAY NIGHT. IT IS TOO EARLY TO TELL WHETHER ANY SEVERE WEATHER IS POSSIBLE WITH THESE STORMS. HEAT BUILDS BACK INTO THE AREA SUNDAY AND WILL LAST THROUGH MUCH OF NEXT WEEK. HEAT INDICES IN THE 95 TO 100 DEGREE RANGE ARE FORECAST FOR THE LATE MORNING AND AFTERNOON HOURS ON THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS MORNING AND AFTERNOON. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
In the hours before
Special weather statement, Aug 22, 4:19 AM CDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 419 AM CDT THU AUG 22 2013 IAZ018-019-221015- CHICKASAW-FLOYD- 419 AM CDT THU AUG 22 2013 ...STRONG THUNDERSTORMS APPROACHING CHICKASAW AND FLOYD COUNTIES... AT 415 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 10 MILES SOUTHWEST OF NORA SPRINGS TO IOWA FALLS...MOVING EAST AT 40 MPH. WIND GUSTS OF 35 TO 45 MPH MAY ACCOMPANY THESE THUNDERSTORMS. THE STORMS WILL BE NEAR... NORA SPRINGS...ROCKFORD AROUND 430 AM... RUDD...MARBLE ROCK AROUND 440 AM... FLOYD...CHARLES CITY AROUND 450 AM... NASHUA AROUND 500 AM... IONIA AROUND 510 AM... NEW HAMPTON AROUND 520 AM... LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A BUILDING. HALBACH
Special weather statement, Aug 22, 5:18 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 518 AM CDT THU AUG 22 2013 IAZ008>010-018-019-029-221115- CHICKASAW-FAYETTE-FLOYD-HOWARD-MITCHELL-WINNESHIEK- 518 AM CDT THU AUG 22 2013 ...STRONG TO SEVERE THUNDERSTORMS APPROACHING CHICKASAW...FAYETTE... FLOYD...HOWARD...MITCHELL AND WINNESHIEK COUNTIES... AT 512 AM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS FROM MEYER TO WATERLOO...MOVING EAST AT 45 MPH. WIND GUSTS OF 40 TO 50 MPH...TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THESE THUNDERSTORMS. THE STORMS WILL BE NEAR... JERICO...FREDERICKSBURG...JACKSONVILLE AROUND 530 AM... OELWEIN...WAUCOMA...PROTIVIN...LIME SPRINGS AROUND 540 AM... CRESCO...SPILLVILLE AROUND 550 AM... LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. HALBACH
Special weather statement, Aug 22, 6:27 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 627 AM CDT THU AUG 22 2013 IAZ010-011-029-030-WIZ053>055-061-221230- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-VERNON-WINNESHIEK- 627 AM CDT THU AUG 22 2013 AT 623 AM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ELON TO ELKADER...MOVING EAST AT 50 MPH. WIND GUSTS OF 35 TO 45 MPH...TORRENTIAL DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING MAY ACCOMPANY THESE STRONG THUNDERSTORMS. THE STRONG THUNDERSTORMS WILL BE NEAR... MARQUETTE...EFFIGY MOUNDS AROUND 630 AM... FERRYVILLE...GUTTENBERG...PRAIRIE DU CHIEN...MCGREGOR AROUND 640 AM... OAK RIDGE...MOUNT STERLING...JOY HOLLOW...CASSVILLE AROUND 650 AM... LIGHTNING CAN BE A KILLER AND MAY STRIKE MILES AWAY FROM THE STORM. MOVE INDOORS OR FIND A VEHICLE TO SHELTER IN. HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. THESE WIND GUSTS COULD BLOW AROUND OUTDOOR FURNITURE AND OTHER LIGHT OBJECTS. SMALL BRANCHES MAY ALSO FALL. SEEK SAFE SHELTER INSIDE A BUILDING. HALBACH
Special weather statement, Aug 22, 6:40 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 640 AM CDT THU AUG 22 2013 MNZ079-087-088-221245- OLMSTED-WABASHA-WINONA- 640 AM CDT THU AUG 22 2013 AT 637 AM...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING THUNDERSTORM OVER ROCHESTER...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 55 MPH...SMALL HAIL AND TORRENTIAL DOWNPOURS MAY ACCOMPANY THIS STRONG THUNDERSTORM. THE STRONG THUNDERSTORM WILL BE NEAR... HIGHWAY 42 AND COUNTY 9...I 90 EXIT 224...VIOLA AROUND 650 AM... EYOTA AROUND 700 AM... COUNTY ROADS 9 AND 10...DOVER...LITTLE VALLEY...I 90 EXIT 229 AROUND 710 AM... WHITEWATER STATE PARK...LAZY D CAMPGROUND AROUND 720 AM... HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF THEY DEVELOP. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. PREPARE NOW FOR POSSIBLE STRONG TO DAMAGING THUNDERSTORM WIND GUSTS. MOVE INDOORS AND AWAY FROM WINDOWS IF A WARNING IS ISSUED. HALBACH
Local storm report, Aug 22, 6:57 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
657 AM CDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM HAIL ROCHESTER 44.01N 92.48W
08/22/2013 E0.25 INCH OLMSTED MN AMATEUR RADIO
SOME STREET FLOODING ALSO OCCURRING.
&&
WETENKAMPLocal storm report, Aug 22, 7:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
709 AM CDT THU AUG 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 AM HEAVY RAIN ROCHESTER 44.01N 92.48W
08/22/2013 E1.33 INCH OLMSTED MN TRAINED SPOTTER
TRAINED SPOTTER REPORTED LOCALIZED STREET FLOODING WITH
ONE DISABLE VEHICLE AT THE INTERSECTION OF 6TH STREET AND
1ST AVENUE SOUTHWEST MAYO HELIPAD AT ST MARYS HOSPITAL
ESTIMATED 1.33 INCHES
&&
DTJNearby
Flash Flood Warnings in Minnesota, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.